MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-18-40-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that the operator found that the axium coil was already detached within the package when it was opened.As the issue was observed prior to use, there was no patient involvement.The coil was replaced o continue the procedure.
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the premature detachment was not determined.There was no damage or evidence of tampering to the device packaging, and no preparation was performed prior to the damage being observed.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.No detachment attempts were made using either the instant detacher or manual method, and no kink or damage was observed on the pushwire.
 
Additional Manufacturer Narrative
Updated product analysis as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, a dispenser coil, and next to the introducer sheath.Visual inspection/damage location details: the introducer sheath was returned in good condition; however, the introducer sheath was found removed from the axium device.The actuator interface and the break indicator were found to be in good condition, with no evidence of any detachment attempts found at these locations.The pushwire was found to be in good condition.The axium implant coil was found to be detached and not returned.The shield coil was found to be in good condition with small dry spots of saline coating the shield coil.The coin was found to be against the lumen stop and in good condition.The polypropylene filament was found to be broken off of the pushwire.No further anomalies were observed.Testing/analysis (including sem reports): during testing, the coin was unable to be retracted out of the lumen stop.The coin was found to be stuck within the lumen stop, while trying to remove it the coin it broke into two piece with half stuck within the lumen stop.The coin was unable to be measured.The lumen stop and retainer ring were both found to be occluded with solidified blood and saline.No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was able to be confirmed, as the axium implant coil was found to be detached and not returned.No mention of any detachment attempts were reported in the event description.The report mentions that ¿the operator found that the axium coil was already detached within the package when it was opened.¿, this was unable to be confirmed as during inspection evidence of the axium device being used was observed.A few possible cause for premature detachment to occur are but not limited to, tortuous anatomy, pushwire rotation, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, user advances the coil against resistance, damaged pusher, and/or detachment ball od below spec; however, the root cause was unable to be determined.The axium implant coil was not returned; therefore, any contribution the coil had towards the detachment and/or the condition was unable to be assessed.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of package¿ was unable to be confirmed, as some e vidence shows that the device may have been possibly used, as solidified blood and saline were found coating the coin and within the lumen stop.The report mentions that ¿no preparation was performed prior to the damage being observed¿.\\ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, a dispenser coil, and next to the introducer sheath.Visual inspection/damage location details: the introducer sheath was returned in good condition; however, the introducer sheath was found removed from the axium device.The actuator interface and the break indicator were found to be in good condition, with no evidence of any detachment attempts found at these locations.The pushwire was found to be in good condition.The axium implant coil was found to be missing and not returned.The shield coil was found to be in good condition with small spots of dried saline residue.The coin was found to be against the lumen stop and in good condition.The polypropylene filament was found to be broken off with the implant coil.No further anomalies were observed.Testing/analysis (including sem reports): n/a.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was able to be confirmed, as the axium implant coil was found to be missing and not returned for assessment.No mention of any detachment attempts were reported in the event description; in addition, no evidence of any detachment attempts was observed.A possible cause for premature detachment to occur would have had to happen by the user while unpacking the device from the protective packaging with some force, and/or during preparation.A few other possible cause are but not limited to user advances the coil against resistance, and/or damage to retainer ring; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of package¿ was unable to be confirmed, as some evidence shows that the device may have been possibly prepared, as the axium device was found to be removed from the protective sheath.The pushwire was found to be have spots of saline residue; in addition, the device was returned unsheathed within the dispenser coil.Thus, confirming that the device was removed from the packaging, possibly flushed, and retracted/advanced out of the introducer sheath for further inspection.No implant coil was returned; therefore, any contribution the coil had towards the detachment was unable to be assessed.The report mentions that ¿no preparation was performed prior to the damage being observed¿; however, this was unable to be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23632998
Report Number9617601-2025-02952
Device Sequence Number9290705
Product Code KRD
UDI-Device Identifier00847536037588
UDI-Public(01)00847536037588(17)270703(10)229115306
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-18-40-HELIX
Device Catalogue NumberQC-18-40-HELIX
Device Lot Number229115306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/25/2025
01/16/2026
02/19/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/17/2025
01/28/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale